Aa
A
A
A
Close
Heart Rhythm Community
12.2k Members
Avatar universal

Major tachycardia & lightheadedness episode in young healthy male (very worried)

Background: long time athlete, use caffeine pills frequently, also use kratom frequently for studying/focus. Kratom is now being linked to damaging the potassium channels in the heart and causing a prolonged QT.

Last night I had some (not a lot) of caffeine earlier at 5pm. Around 7:30 I took Kratom and took a little extra by accident. Around 40 minutes later my heart rate skyrocketed and I felt like I was going to pass out. I popped a little magnesium and potassium then made my way to an urgent care (30 minute drive) to have an EKG done. The EKG showed sinus tachy at 117 and also prolonged QTc at 441. They recommended the ER.

I went to the ER, repeat EKG was done & blood drawn/urine done. Everything was negative including cardiac enzymes but the EKG showed tachy at 120 and QTc at 462 although it did say borderline ekg. They didn't seem concerned about the EKG overall.

I was given a beta blocker and benzo to bring my BP/HR down which it worked. Now the next morning I feel anxious still was HR is high 80s low 90s. I am an anxious person which contributes to the vitals but the episode was very odd overall...

I have a normal EKG from 2-3 months ago but I'm still very concerned about the prolonged QTc and want some input if possible.

Thank you!
1 Responses
20748650 tn?1521032211
COMMUNITY LEADER
Under 500 qtc and/or long qt without symptoms is no problem
2 Comments
What would be symptoms I'd experience?

I stopped kratom and just recently had chamomile tea... suddenly 30 mins after I felt the same sensation (body going numb, heart rate begininng to race). I did valsalva and that seemed to "stop" the episode in a sense. It wasn't nearly as bad as a few days ago.

Not sure if these are panic attacks or paroxysmal SVT...
If there was a problem with your qtc youd experience symptoms more in line with bradycardia... Specifically fainting (syncope), or a feeling of near fainting (presyncope).

Both psvt and panic attacks are both differential diagnosis, neither would be caused by prior substance abuse.. Only way to know for sure is to capture an episode on a monitor.
Have an Answer?
Top Arrhythmias Answerers
1807132 tn?1318743597
Chicago, IL
1423357 tn?1511085442
Central, MA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Are there grounds to recommend coffee consumption? Recent studies perk interest.
Salt in food can hurt your heart.
Get answers to your top questions about this common — but scary — symptom
How to know when chest pain may be a sign of something else
For people with Obsessive-Compulsive Disorder (OCD), the COVID-19 pandemic can be particularly challenging.
A list of national and international resources and hotlines to help connect you to needed health and medical services.